Estimating discrete-choice games of incomplete information: Simple static examples
Che-Lin Su
Quantitative Marketing and Economics (QME), 2014, vol. 12, issue 2, 167-207
Abstract:
We investigate the computational aspect of estimating discrete-choice games under incomplete information. In these games, multiple equilibria can exist. Also, different values of structural parameters can result in different numbers of equilibria. Consequently, under maximum-likelihood estimation, the likelihood function is a discontinuous function of the structural parameters. We reformulate the maximum-likelihood estimation problem as a constrained optimization problem in the joint space of structural parameters and economic endogenous variables. Under this formulation, the objective function and structural equations are smooth functions. The constrained optimization approach does not require repeatedly solving the game or finding all the equilibria. We use two static-game models to demonstrate this approach, conducting Monte Carlo experiments to evaluate the finite-sample performance of the maximum-likelihood estimator, two-step estimators, and the nested pseudo-likelihood estimator. Copyright Springer Science+Business Media New York 2014
Keywords: Structural estimation; Discrete-choice games of incomplete information; Constrained optimization; Multiple equilibria; C13; C57; C61 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://hdl.handle.net/10.1007/s11129-014-9144-8 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:qmktec:v:12:y:2014:i:2:p:167-207
Ordering information: This journal article can be ordered from
http://www.springer. ... ng/journal/11129/PS2
DOI: 10.1007/s11129-014-9144-8
Access Statistics for this article
Quantitative Marketing and Economics (QME) is currently edited by Pradeep Chintagunta
More articles in Quantitative Marketing and Economics (QME) from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().